News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: bilirubin in urine


 joeybubbles - Sat May 13, 2006 6:51 am

Hi,
i am 45 y.o female with symptoms of burning skin sensation, tinnitus, occasional dizziness for over a year. All tests negative except low cholesterol and b12 311.

recently started on nuvaring birth control for worsening perimenopausal symptoms. I felt like I had a urinary infection so I did a dipstick urine test two days in a row and they were both very positive for bilirunin and urobilinogen.

Could this be liver disease, or possibly a false positive from birth controll

thanks
 Theresa Jones, RN - Wed Jun 14, 2006 6:15 am

User avatar Hi joeybubbles,
Decreased levels of b12 may result in symptoms of pallor, numbness or tingling, fatigue, weakness, shortness of breath, etc. Elevated levels of bilirubin or urobilinogen in the urine may produce amber colored urine and may indicate, for example, increased destruction of red blood cells, related to certain liver disorders, gallbladder dysfunction, etc. Regardless of the causative factor additional diagnostic testing would be warranted.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here